Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 33, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 16, 2013, 9:32 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 9:32 AM EDT (13:32 UTC)
- Expired
- Mar 16, 2013, 12:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
114 WHUS71 KBOX 161332 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 932 AM EDT SAT MAR 16 2013 ANZ250-161600- /O.NEW.KBOX.SC.Y.0033.130316T1332Z-130316T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 932 AM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-161800- /O.CON.KBOX.SC.Y.0032.000000T0000Z-130316T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 932 AM EDT SAT MAR 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 7:21 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 16, 7:21 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
721 AM EDT SAT MAR 16 2013
.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...WITH A FEW
SNOW SHOWERS POSSIBLE ESPECIALLY IN SOUTHERN NEW HAMPSHIRE AND
WESTERN MASSACHUSETTS. LOW PRESSURE THEN TRAVELS ALONG THE FRONT
SOUTH OF NEW ENGLAND SATURDAY. HIGH PRESSURE BRINGS A DRY CHILL
FOR SUNDAY AND MONDAY. A COASTAL LOW WILL BRING A WINTRY MIX FOR
MONDAY NIGHT INTO TUESDAY NIGHT...FOLLOWED BY COLDER CONDITIONS
AND BRISK NORTHWEST WINDS INTO THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...
NO MAJOR CHANGES TO THE FORECAST...TRENDS AND THE FORECAST REMAIN
ON TRACK.
PREVIOUS DISCUSSION...
LAKE EFFECT SNOW BANDS...AND TO SOME EXTENT LOWER CLOUDS...
STARTING TO DISSIPATE THIS MORNING AS WINDS SPEEDS CONTINUE TO
DROP ACROSS SOUTHERN NEW ENGLAND. THERE IS LITERALLY JUST NOT
ENOUGH PUSH TO GET MOST CLOUDS AND SNOW BANDS TO SURVIVE INTACT
EAST OF THE BERKSHIRES. SCATTERED LIGHT SNOW SHOWERS IN THE BOSTON
METRO AREA WILL CONTINUE TO FADE EARLY THIS MORNING WHILE MOVING
SOUTHEAST.
SKY COVER WILL BE VERY TRICKY THIS MORNING...RANGING FROM CLEAR TO
OVERCAST DEPENDING UPON WHERE ONE MIGHT BE. DO THINK LINGERING
CLOUDS ACROSS EASTERN HALF OF SOUTHERN NEW ENGLAND SHOULD
GRADUALLY DISSIPATE EARLY THIS MORNING. IN THE HIGHER TERRAIN
FARTHER WEST...THINKING CLOUDS WILL PROBABLY HANG ON UNTIL A BIT
LONGER. IT APPEARS LIKELY AT THIS POINT THE MID-LEVEL CLOUDS
ASSOCIATED WITH A LOW PRESSURE PASSING US BY TO THE SOUTH WILL
ARRIVE SHORTLY AFTER THE LOWER LEVEL CLOUDS BREAK UP. ALL THINGS
CONSIDERED...THINKING TODAY WILL AVERAGE OUT TO BE MOSTLY CLOUDY.
VERTICAL MOTION IS RATHER WEAK...SO NOT EXPECTING ANY
PRECIPITATION. TEMPERATURES WERE A BLEND OF THE BIAS-CORRECTED
MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE OVER EASTERN CANADA CONTINUE TO NUDGE ITS WAY INTO
SOUTHERN NEW ENGLAND TONIGHT. MEANWHILE...A LOW PRESSURE TO OUR
SOUTH WILL MOVE FARTHER OUT TO SEA. THE NET RESULT WILL BE A
REINFORCING SHOT OF COLD AIR ALONG WITH CLEARING SKIES LATE
TONIGHT.
HIGH PRESSURE BECOMES EVEN MORE OF A FACTOR SUNDAY...CONTINUING TO
PUSH COLDER AIR INTO SOUTHERN NEW ENGLAND. WITH MOSTLY SUNNY
SKIES...OUR REGION SHOULD BECOME WELL MIXED. THUS EXPECTING GUSTY
NORTHWEST WINDS TO DEVELOP BEFORE THE CORE OF THIS HIGH PRESSURE
ARRIVES.
TEMPERATURES AGAIN MADE USE OF A BLEND OF THE BIAS-CORRECTED MOS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HEADLINES...
* COLD AND DRY SUNDAY NIGHT INTO MONDAY.
* SIGNIFICANT STORM EXPECTED MONDAY NIGHT INTO TUESDAY NIGHT.
* RETURN OF DRY BELOW-NORMAL CONDITIONS WEDNESDAY INTO THE WEEKEND.
* SEASONABLE CONDITIONS RETURN INTO THE BEGINNING OF NEXT WEEK.
*/OVERVIEW AND MODEL CONSENSUS...
MORE MODEL SOLUTIONS ARE COMING INTO CONSENSUS WITH THE CONSISTENT
ECMWF. ONE WORD OF CAUTION...EVEN BETWEEN THE 15.12Z ECMWF AND THE
16.0Z ECMWF...THE SOLUTIONS HAVE VARIED WITH THE LOW-LEVEL THERMAL
PROFILE...WITH THE LATTER BEING COLDER THAN THE PRIOR. WEIGHED
HEAVILY ON THE ECMWF FIELDS...INCLUDING MODEL 2M TEMPERATURES.
INCORPORATED THE 16.0Z NAM...BUT STILL THREW OUT THE 16.0Z GFS.
CANADIAN/UKMET/GFS ENSEMBLE MEAN AND MEMBERS ARE ALL IN-LINE OR VERY
CLOSE TO THE ECMWF SOLUTION. A SIGNIFICANT WINTER STORM IS EXPECTED
MONDAY NIGHT INTO TUESDAY NIGHT...BUT THE SPECIFICS REMAIN FUZZY.
*/DAY-TO-DAY DETAILS...
*/SUNDAY NIGHT INTO MONDAY...
WILL PREVAIL DRY CONDITIONS THROUGH THE FORECAST PERIOD. SURFACE
HIGH PRESSURE WILL SLIDE EAST IN PROXIMITY OF THE US/CANADIAN BORDER
KEEPING COLD AND DRY AIR IN PLACE ACROSS THE FORECAST AREA. INITIAL
NORTHWEST FLOW /GUSTY AT TIMES/ WILL WEAKEN WITH CLOSER INFLUENCE OF
HIGH PRESSURE...VEERING N/NELY BY MONDAY MORNING. 16.0Z MESO-NAM
SUGGESTS LIGHT AND VARIABLE FLOW...SO EFFECTIVE NOCTURNAL COOLING IS
QUITE PLAUSIBLE MAKING FOR A VERY COLD NIGHT /WELL BELOW-NORMAL/.
WILL HEDGE ON THE COOLER SIDE OF GUIDANCE INCORPORATING 2M MODEL
TEMPS. WINDS WILL CONTINUE TO VEER OUT OF THE E/SE INTO MONDAY.
SHOULD SEE SOME SUNSHINE INITIALLY...AND WITH THE HIGH MID-MARCH SUN
THAT MAY WARM THINGS UP CONSIDERABLY...ONLY TO BE INTERRUPTED BY
INCREASING MID-UPPER LEVEL CLOUDS. THERE IS SOME QUESTIONS STILL
LINGERING AS TO THE TIMING OF CLOUDS AND WHETHER THE OVERNIGHT COLD
AIR MASS WILL BE SCOURED OUT BY SUNSHINE. FEEL THE INTERIOR WILL
REMAIN QUITE CHILLY WHILE IMMEDIATE SHORELINES AND ADJACENT LOW
ELEVATIONS WILL BE SCOURED OUT. WILL AGAIN CONSIDER MODEL 2M TEMPS
IN ADDITION TO BIAS-CORRECT MOS GUIDANCE.
*/MONDAY NIGHT INTO TUESDAY NIGHT...
IT IS WITH HIGH CERTAINTY THAT A DOUBLE-BARREL LOW SETUP WILL EVOLVE
WITH A SECONDARY COASTAL LOW USURPING MUCH OF THE UPPER LEVEL ENERGY
AND DYNAMICS AS IT FORMS OFF THE NJ COASTLINE BY TUESDAY MORNING
LIFTING NORTHEASTWARD ACROSS SOUTHEAST NEW ENGLAND TUESDAY AND
EXITING ON UP INTO MAINE TUESDAY NIGHT. MANY GEFS ENSEMBLE MEMBERS
AND MEAN...ALONG WITH THE CANADIAN/UKMET/MESO-NAM/ECMWF...ARE ALL IN
PRETTY DECENT AGREEMENT. BUT THERE STILL REMAINS SLIGHT NUANCES IN
THE TIMING/TRACK OF THE COASTAL LOW...ALONG WITH ASSOCIATED QPF...
2M TEMPS...THICKNESS...AND ATTENDANT DYNAMICS /INCLUSIVE OF AREAS
OF BEST DEEP-LAYER AND ISENTROPIC FORCING/. THE DISCUSSION BELOW
WILL BREAK DOWN THE DETAILS AND ANTICIPATED THREATS.
LOOKING AT AN INITIAL ISENTROPIC OVERRUNNING SITUATION WITH ONSET AS
WE SEE THE ENHANCEMENT OF THE WARM CONVEYER BELT ACROSS THE
REGION IN RESPONSE TO DIFLUENT MOTIONS ALOFT AHEAD OF THE BROADER
TROUGH. BOTH THE MESO-NAM AND ECMWF EXHIBIT STRONG N/NE
AGEOSTROPHIC MOTIONS BETWEEN 1000-925 SUGGESTING DECENT COLD AIR
DAMMING ACROSS INTERIOR NEW ENGLAND. EXPECTING A RAIN/SNOW MIX
ACROSS IMMEDIATE SHORELINES WITH SNOW ACROSS THE INTERIOR MAKING
FOR A MESSY MORNING COMMUTE ON TUESDAY. SOME UNCERTAINTY ON QPF
AMOUNTS AND ASSOCIATED SNOW ACCUMULATIONS...WHICH COULD PLAY A BIG
ROLE IN KEEPING COLD AIR IN PLACE ACROSS INTERIOR NEW
ENGLAND...WILL DISCUSS THIS FURTHER SHORTLY. WINTER WEATHER
HEADLINES WILL LIKELY BE NECESSARY.
ANTICIPATING ENHANCEMENT OF PRECIPITATION ACROSS THE REGION INTO
TUESDAY AS THE SECONDARY LOW DEVELOPS IN A REGION OF BETTER BARO-
CLINICITY AND ATTENDANT DEEP-LAYER LIFT OFFSHORE. IN RESPONSE...WILL
SEE A STRONG H925-85 LLJ ALONG AND AHEAD OF THE LOW INTO SOUTHEAST
NEW ENGLAND AT 50-60 KTS /55-70 MPH/. THINK WIND HEADLINES WILL BE
NEEDED FOR THE CAPE AND ISLANDS...AND PERHAPS ADJACENT SOUTH AND
EAST SHORES. CONCERNING COASTAL FLOODING...HIGH TIDES ARE NOT
ASTROMONICALLY HIGH...AND THE STRENGTH OF THE STORM IS WEAKER THAT
PRIOR STORMS WE HAVE SEEN THIS SEASON. STILL...FOR THOSE BEACHES
WHICH HAVE TAKEN A POUNDING THIS WINTER THERE IS POTENTIAL FOR
EASTERLY WINDS AND SWELL TO MAKE AN IMPACT. WILL ONLY SPECULATE FOR
NOW.
ATTENDANT TO THE LLJ AM EXPECTING EFFECTIVE MOISTURE TRANSPORT OF
WESTERN ATLANTIC MOISTURE...BUT UNLIKE YESTERDAY...THE TROWALING
AXIS WITHIN THE LOW-MID LEVELS MAY OCCUR LATER AND UPSTREAM ACROSS
MAINE /THIS IS ALSO SEEN IN THE PWAT AXIS WITH 1-INCH AMOUNTS
REMAINING ACROSS SE NEW ENGLAND CURLING BACK INTO THE GULF OF
MAINE/. IT IS PERHAPS THAT THE GREATER PRECIP AXIS MAY JUST SKIM
E/SE NEW ENGLAND...MAKING A BIGGER IMPACT N/E. LESSER CHANCES FOR
HEAVIER PRECIPITATION AND DYNAMIC COOLING. STILL FEEL SOME IMPACTS
ARE TO BE FELT ACROSS E/SE NEW ENGLAND...ESPECIALLY ALONG EAST-
FACING SLOPES OF HIGHER TERRAIN WHERE CONVERGENCE IS LOCALIZED. QPF
IS OF CONCERN. WITH THIS LATEST FORECAST...AM LEANING TOWARDS THE
QPF OUTPUT FROM THE CANADIAN AND GFS ENSEMBLE MEAN. FEEL THE ECMWF
IS TOO BROAD-BRUSHED BUT HAS THE RIGHT IDEA. AM STILL EXPECTING
HIGHER QPF AMOUNTS TO THE N/NW QUADRANT OF THE COASTAL LOW WHERE THE
BETTER DEFORMATION ZONE AND DEEP-LAYER LIFT PREVAIL. STILL SOME
QUESTION IF THERE WILL BE A COLLOCATION OF MATURE TROWALING OF
BETTER MOISTURE AT THE TIME OF LOW PASSAGE /AGAIN...THIS MAY OCCUR
FURTHER UPSTREAM/.
THERE ARE STILL A LOT OF QUESTIONS REGARDING THE SENSIBLE WEATHER
DETAILS AND PRECIPITATION TYPES. A BULK OF THE STORM IMPACTS THE
REGION DURING THE DAY...AND CONSIDERING THE TIME OF YEAR AND LESSONS
LEARNED FOR STORM SYSTEMS WE HAVE SEEN THIS PAST MONTH...FEEL A 10:1
RATIO IS WARRANTED DURING EVENING PERIODS WITH SNOW ACCUMULATIONS AT
OR BELOW 34 DEGREES...WHILE DURING THE DAY FEEL AN 8:1 RATIO IS MORE
SUITABLE WITH SNOW ACCUMULATIONS OCCURRING BELOW 32 DEGREES. BUT
THERE IS CONCERN OVER MONDAY NIGHT INTO TUESDAY MORNING SNOWS AND
WHETHER ACCUMULATIONS WILL PROVIDE AN ENVIRONMENT SUITABLE FOR COLD
AIR TO STAY IN PLACE...DIFFICULT TO SCOUR OUT. N/NE AGEOSTROPHIC
MOTIONS ARE STILL APPARENT DURING THE TUESDAY TIMEFRAME SUPPORTING
THE CONTINUATION OF COLD AIR DAMMING. YET NOTABLY THE ECMWF IS
WARMER WITH H925 FREEZING LINE WELL INTO THE INTERIOR COMPARED TO
YESTERDAYS MODEL RUNS...AND THE MESO-NAM IS NOT TOO FAR OFF. IT IS
PERHAPS WE WILL SEE LESS SNOW...BUT MORE SLEET AND FREEZING RAIN FOR
INTERIOR NEW ENGLAND WITH OVER-RUNNING WARM AIR.
WILL FOLLOW CLOSELY WITH MODEL 2M BIAS-CORRECTED TEMPERATURES...WITH
A SLIGHT INCORPORATION OF THE BEST BIAS-CORRECTED MOS GUIDANCE. BEST
SNOW ACCUMULATIONS LOOK TO RESIDE ALONG AND NORTH OF THE MASS-
PIKE...AND AROUND AND WEST OF THE I-495 BELTWAY.
LOW LIFTS OFF INTO THE GULF OF MAINE AND EASTERN MAINE TUESDAY
NIGHT...SO IT APPEARS THE MAIN SHOW WILL BE MAINLY MONDAY NIGHT INTO
TUESDAY. BACKED W/NW FLOW WILL USHER COLDER AND DRIER AIR ACROSS THE
REGION.
*/WEDNESDAY AND BEYOND...
NOT MUCH CHANGE HERE...MID-UPPER LEVEL LOW WOBBLES ACROSS THE
NORTHEASTERN CONUS AS RIDGING BUILDS SOUTH FROM THE DAVIS
STRAIGHT/GREENLAND. LOOKING AT A PROLONGED PERIOD OF CYCLONIC W/NW
FLOW WITH WEAK WAVE DISTURBANCES ROTATING AROUND THE CLOSED LOW
PROVIDING ENHANCED LIFT OF RESIDUAL MOISTURE. PERIODIC SHOWERY
ACTIVITY ANTICIPATED...SOME OF WHICH MAY BE DISSIPATED BY THE
DOWNSLOPING COMPONENT OF FLOW EAST OF THE BERKSHIRES. THE BUILD DOWN
OF CONTINENTAL-POLAR AIR FROM THE CENTRAL CANADIAN MARITIMES WILL
MAKE FOR BELOW-NORMAL CONDITIONS. THE PATTERN LOOKS TO BREAK DOWN
INTO THE WEEKEND AS THE BLOCKING PATTERN WEAKENS ALLOWING THE CLOSED
LOW TO WOBBLE EAST. RIDGE OF HIGH PRESSURE BUILDS BACK INTO THE
REGION ALLOWING THE RETURN OF SEASONABLE TEMPERATURES INTO THE
BEGINNING OF THE FOLLOWING WEEK.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...HIGH CONFIDENCE THROUGH SUNDAY.
TODAY THROUGH TONIGHT...HIGH CONFIDENCE VFR. INCREASING CLOUDS
ESPECIALLY SOUTH OF WORCESTER-SPRINGFIELD AS A DISTURBANCE PASSES
SOUTH OF NEW ENGLAND. CLOUDS DIMINISH TONIGHT.
SUNDAY...HIGH CONFIDENCE VFR.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT INTO MONDAY...HIGH CONFIDENCE.
VFR. W/NW WINDS GUSTING INITIALLY...VEERING N/NELY INTO EARLY MONDAY
THEN VEERING S/SELY AND INCREASING INTO LATE MONDAY BY WHICH POINT
MID-UPPER LEVEL CIGS WILL BE INCREASING OUT OF THE SW.
MONDAY NIGHT INTO TUESDAY NIGHT...MODERATE CONFIDENCE.
MVFR-LIFR. COASTAL LOW DEVELOPING OFF THE NJ COAST BY TUESDAY
MORNING AND SWEEPING NORTHEAST OVER SOUTHEAST NEW ENGLAND INTO
TUESDAY NIGHT. -SN FOR AREAS N/W OF THE MASS-PIKE AND I-495. A MIX
OF SLEET/FREEZING RAIN/SNOW FOR AREAS AROUND THE MASS-PIKE AND I-495
TOWARDS THE COAST. RAIN ALONG THE COASTS. STRONG E/SE WINDS AHEAD OF
THE LOW GUSTING UP TO 50 KTS FOR SHORELINE TERMINALS TUESDAY...
BACKING OUT OF THE W/NW INTO TUESDAY NIGHT WITH GUSTS AROUND 30 KTS.
WEDNESDAY...MODERATE CONFIDENCE.
MVFR-VFR. SCATTERED -SN SHOWERS POSSIBLE. GUSTY W/NW WINDS IN
EXCESS OF 30 KTS ALONG THE SHORELINE.
&&
.MARINE...
HIGH CONFIDENCE THROUGH SUNDAY.
SEAS GRADUALLY SUBSIDE THIS MORNING. CANCELED THE SMALL CRAFT
ADVISORIES ACROSS THE NEARSHORE WATERS...BUT LEFT THOSE FOR THE
OUTER COASTAL WATERS INTACT.
TONIGHT...WINDS AND SEAS GENERALLY REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS AS HIGH PRESSURE BUILDS OVER THE WATERS FROM
THE WEST.
SUNDAY...REINFORCING SHOT OF COLDER AIR SHOULD PRODUCE GUSTY
NORTHWEST WINDS. SWELLS ARRIVING FROM A LOW PRESSURE TO THE SOUTH
SHOULD ALSO RESULT IN ROUGHER SEAS ACROSS THE OUTER COASTAL
WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED ACROSS THE OUTER
COASTAL WATERS BY LATE SUNDAY.
OUTLOOK...SUNDAY NIGHT INTO WEDNESDAY...
SUNDAY NIGHT...
BLUSTERY NW WINDS WITH GUSTS UP TO 25 KTS INITIALLY. WILL SEE WAVES
UP TO 5 FEET ACROSS THE OUTER WATERS GRADUALLY DIMINISHING AS WINDS
VEER N/NELY TOWARDS MORNING.
MONDAY...
WILL SEE WINDS VEER S/SELY REMAINING BELOW 25 KTS. SEAS SHOULD
REMAIN BELOW SMALL CRAFT THRESHOLDS.
MONDAY NIGHT INTO TUESDAY NIGHT...
AREA OF LOW PRESSURE DEVELOPS OFF THE COAST OF NJ BY TUESDAY...
LIFTING NORTHEAST ACROSS SOUTHEAST NEW ENGLAND LATE TUESDAY INTO
TUESDAY NIGHT. WILL SEE WIDESPREAD RAIN WITH VISIBILITY ISSUES.
STRONG E/SE WINDS AHEAD OF THE LOW WITH GUSTS UP TO 40 KTS WILL MAKE
FOR SEAS OF 10-12 FEET ACROSS THE OUTER WATERS TUESDAY.
WEDNESDAY...
WINDS BACKING OUT OF THE W/NW WITH DEPARTURE OF THE LOW. GALE FORCE
WIND GUSTS CONTINUING. SEAS OF 8-10 FEET ACROSS THE OUTER WATERS.
&&
.FIRE WEATHER...
A MID MARCH COLD AND DRY AIRMASS WILL BRING VERY LOW DEWPOINTS
THROUGH THIS WEEKEND AND INTO EARLY MONDAY. THIS WILL LEAD TO
DAYTIME MINIMUM RELATIVE HUMIDITY VALUES DIPPING INTO THE LOW 30S
TO MID 20S BY SUNDAY. ACCOMPANYING THIS...SOME GUSTY NW WINDS
TONIGHT INTO EARLY TOMORROW /ABOUT 20-30 MPH/ AND THEN AGAIN
SUNDAY ARE EXPECTED. THIS WILL ENHANCE THE FIRE WEATHER POTENTIAL
THROUGH THESE DAYS. HOWEVER...THE COOL TEMPERATURES AND GENERALLY
MOIST SOILS SHOULD MITIGATE IGNITION POTENTIAL. NO FIRE WEATHER
HEADLINES ARE EXPECTED AT THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
ANZ254>256.
&&
SYNOPSIS...BELK/SIPPRELL
NEAR TERM...BELK/SIPPRELL
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...BELK/SIPPRELL
MARINE...BELK/SIPPRELL
FIRE WEATHER...DOODYHazardous weather outlook, Mar 16, 4:37 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 437 AM EDT SAT MAR 16 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 437 AM EDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE CONFIDENCE FOR WINTER WEATHER ADVISORY HEADLINES ACROSS INTERIOR NEW ENGLAND MONDAY NIGHT INTO TUESDAY WITH THE POSSIBILITY OF A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN THERE IS LOW CONFIDENCE FOR WINTER WEATHER WARNING HEADLINES MONDAY NIGHT INTO TUESDAY ACROSS THE HIGHER ELEVATIONS OF SOUTHERN NEW HAMPSHIRE...AND CENTRAL AND WESTERN MASSACHUSETTS. THERE IS LOW CONFIDENCE FOR WIND ADVISORY HEADLINES ACROSS THE CAPE AND THE ISLANDS ON TUESDAY. THERE IS LOW CONFIDENCE FOR COASTAL FLOOD HEADLINES ACROSS THE SHORELINES OF NEW ENGLAND MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-170845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 437 AM EDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS HIGH CONFIDENCE OF GALE FORCE WIND GUSTS ACROSS ALL WATERS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SIPPRELL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:36 PM EDT | Small Craft Advisory | BOX | 39 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.